Anyone taper off Primidone?

Posted by rosa66 @rosa66, Jun 5 1:27pm

How did you do it? Side effects?
Started Primidone April 2021 for essential tremor. Taking 50 mg/am and 50 mg/pm.
At the same time tapered off an antidepressant which has caused terrible discontinuation syndrome.
BUT drugs.com show many of my symptoms could be from Primidone!
Worsening depression/anxiety, agitation, insomnia, lack of appetite, etc.
Anyone else experience this?

Interested in more discussions like this? Go to the Epilepsy & Seizures group.

Hello @rosa66. I am wondering if you have consulted your doctor about your interest in tapering? Is it your intention to taper off both drugs or the one that seems to be causing you more side effects?

REPLY
@amandajro

Hello @rosa66. I am wondering if you have consulted your doctor about your interest in tapering? Is it your intention to taper off both drugs or the one that seems to be causing you more side effects?

Jump to this post

I have. Am 9 months off a too rapid taper of Paxil and declining. I’ve read that Primidone can have side effects like increased depression and anxiety which is ruining my life.
I wish the neuro had told me pros and cons b4 prescribing. I’m also 66 with osteoporosis and it is not recommended according to drugs.com and Mayo 🙁
They also put me in ambien and Ativan the past 6 weeks and I’m getting worse. So scared about getting off them all

REPLY
Please sign in or register to post a reply.
  Request Appointment